Virginia, 2005Damaging Wind in Virginia, June 27, 2005
June 27, 2005 · NWS MRX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $12,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 27, 8:50 AM EST, 5 hours 20 minutes earlier.
Area forecast discussion, Jun 27, 8:50 AM EST, 5 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
950 AM EDT MON JUN 27 2005
.DISCUSSION...
CURRENT SURFACE ANALYSIS SHOWS A WARM AND VERY HUMID AIRMASS OVER
THE FORECAST AREA WITH DEWPOINTS IN THE UPPER 60S TO LOWER 70S. AN
UNMODIFIED MORNING SOUNDING FROM NASHVILLE ALREADY REVEALS A
MODERATELY UNSTABLE AIRMASS WITH LIFTED INDICES AROUND -8 AND CAPES
AROUND 2100 J/KG. THE LOCAL AIRMASS IS ALSO VERY MOIST WITH
PRECIPITABLE WATER VALUES AROUND 1.9 INCHES AND K INDICES AROUND 40.
THUS...EXPECT THE POSSIBILITY OF ISOLATED SEVERE PULSE STORMS THIS
AFTERNOON AND EVENING...WITH THE POTENTIAL FOR LOCALLY HEAVY
RAINFALL AS WELL. HAVE ALREADY UPDATED THE HAZARDOUS WEATHER OUTLOOK
TO REFLECT THESE EXPECTATIONS.
REST OF THE FORECAST LOOKS TO BE ON TARGET...WITH TEMPS...POPS AND
WINDS IN GOOD SHAPE. THUS...NO UPDATES PLANNED FOR THIS MORNING.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC......NONE.
TN......NONE.
VA......NONE.
&&
DMG
Hazardous weather outlook, Jun 27, 7:30 AM EST, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
830 AM EDT MON JUN 27 2005
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-281000-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
830 AM EDT (730 AM CDT) MON JUN 27 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.
.DAY ONE (TODAY AND TONIGHT)...
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA THIS
AFTERNOON AND EVENING...WITH A FEW ISOLATED STORMS POSSIBLY BECOMING
SEVERE. THE MAIN THREATS FROM THIS STORMS WILL BE THE POSSIBILITY OF
DAMAGING WINDS...LARGE HAIL UP TO THE SIZE OF A QUARTER...AND LOCALLY
HEAVY RAINFALL WHICH MAY CAUSE SOME FLOODING OF LOW LYING AND FLOOD
PRONE AREAS.
.DAYS TWO THROUGH SEVEN (TUESDAY THROUGH SUNDAY)...
THERE WILL BE A CONTINUED CHANCE FOR ISOLATED SEVERE THUNDERSTORMS
THROUGHOUT THE WEEK. HOWEVER...NO ORGANIZED SEVERE WEATHER THREAT IS
EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING.
PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/MRX.
DMG
Thunderstorm Wind, Washington
- When
- June 27, 2:10 PM EST to 2:30 PM EST
- Where
- Washington County, Countywide
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $12,000
- Reported by
- UTILITY COMPANY
- Coordinates
- 36.717, -81.967
A few trees and limbs down on powerlines countywide
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Pennsylvania, June 27, 20051 death · 7 injured · 1 event
- Tornado in Nebraska, June 27, 2005$300,000 · F2 · 1 event
- Hail in Nebraska, June 27, 2005$3.2 million · 1.75 in hail · 5 events
- Hail in Kansas, June 27 to 28, 2005$375,000 · 2 in hail · 10 events
- Lightning Strikes in Georgia, June 27, 2005$400,000 · 2 events
- Flash Flood and Hail in Iowa, June 27 to 28, 2005$138,000 · 1 in hail · 17 events
- Lightning Strike in North Carolina, June 27, 2005$200,000 · 1 event
- Lightning Strike in New Hampshire, June 27, 20051 injured · $110,000 · 1 event
- Hail and Damaging Winds in Michigan, June 27, 20051 injured · $67,000 · 57 kt wind · 9 events
- Flash Flood in North Carolina, June 27, 2005$60,000 · 1 event
- Lightning Strike in Indiana, June 27, 2005$50,000 · 1 event
- Lightning Strike in North Carolina, June 27, 2005$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5461935.